I'm addicted to alprazolam

Discussion in 'Self Harm & Substance Abuse' started by NoIdeaWhichName, Oct 4, 2016.

  1. NoIdeaWhichName

    NoIdeaWhichName Active Member

    When i don't take pills for 2 days i become angry, suicidal, paranoid, nervous... Terrible feeling. I can't even sleep normally when i don't take it. I sleep for few hours and then i wake up in cold sweat.
    I feel like it doesn't helping me anymore but i can't live without it... What I can do now? I was taking them to calm down and get rid off my suicidal and negative thoughts and depression and it was helping but now everything is even worse than before. I can get them when ever i want because i have a diagnosis but I really want to get rid of them. How to stop this addiction?
     
  2. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Hi there, I have successfully come off xanax in the past. I recently came off valium. Since they are prescribed and thank goodness for that ask your doctor to help you taper down on them. I was on 3mg daily and my doctor reduced it by 0.25mg per week between march-july with just one to 2 weeks it didn't come down, the withdrawal was barely there because I was tapering down so slowly. Xanax is extremely addictive and coming off cold turkey can produce seizures so please do it under medical supervision. It CAN be done and you CAN do it. Believe in yourself and don't let things spiral out of control.
     
  3. twinklil

    twinklil Well-Known Member

    Hi NoldawhichName,
    Please be really careful with that drug it can cause the worst withdrawals if you try to come off it too suddenly, please as Petal says do it under medical supervision. They will work with you to titrate off it slowly. Titrate and tapering down means the same thing. If you do feel like you are out of control - please call for medical aid at once.
     
  4. Innocent Forever

    Innocent Forever Go as long as you can. And then take another step.

    Speak to your doctor about it and do it with help....
     
  5. ToBeAtPeace

    ToBeAtPeace Well-Known Member

    It's not an addition, it's a dependency. You have a dependency on benzodiazepines. Stopping them suddenly is going to put you in a world of pain. Also, it's dangerous. In extreme circumstances it can cause fitting and even death. I know the world of pain coming off benzos can cause. I also have a benzo dependency. Mine is now diazepam - it was lorazepam. There is a website dedicated to helping people come off benzo's. It's called benzo buddies. I've been on that forum a lot, but for the moment, I've had to stop coming down on the drug until my mood stabilises. There's no harm on you being on the benzo for a little while, but you might want to switch to diazepam, as diazepam is the easiest benzo to come off. Search for the Ashton manual with guidance on how you can switch benzos to diazepam and how you can slowly come off.
     
  6. Kenny___s

    Kenny___s Member

    It's already been said but do not attempt cold turkey
     
  7. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    don't understand on how people are addicted to benzos but when I was out of my gourd I had to take a lot of them to keep straight and didn't like how it was affecting me it was so annoying and finally was back to myself so i stopped cold turkey as felt my espiode was gone bad mistake was so sick for few days it was so painful with hard dry heaving that only bile came out if there was any left.

    Now I'm currently non compliant with medications for what I have. Go figure. I do understand the calming effect it has. It just made me sleepy and dumb but talk to your doctor about cutting down the dose sometimes they will try a combination, down one medication and try another like a SSRI a different class away from the benzos and see how well your mood is
     
  8. NoIdeaWhichName

    NoIdeaWhichName Active Member

    If stop using them would cause death i would stop taking them right now :D